Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 350, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 1, 2005, 9:23 AM CDT for Okfuskee County, Oklahoma. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 1, 2005, 9:23 AM CDT (14:23 UTC)
- Expired
- Oct 1, 2005, 10:00 AM CDT
- In force
- 37 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Okfuskee County, OK
The radar
The Norman radar (KTLX), 74 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 1, 9:35 AM CDT | HAIL 1 | 3 W Welty, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 2.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -305 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 511 m²/s²
- 0-3 km storm-relative helicity
- 637 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 011422 SVRTSA OKC107-011500- /O.NEW.KTSA.SV.W.0350.051001T1423Z-051001T1500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 923 AM CDT SAT OCT 1 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA * UNTIL 1000 AM CDT * AT 919 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF PADEN...MOVING NORTHEAST AT 55 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BOLEY... CASTLE...WELTY AND OKFUSKEE. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3545 9669 3534 9651 3557 9606 3566 9647 $$
2 follow-up statements
000 WWUS54 KTSA 011439 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 939 AM CDT SAT OCT 1 2005 OKC107-011500- /O.CON.KTSA.SV.W.0350.000000T0000Z-051001T1500Z/ OKFUSKEE OK- 939 AM CDT SAT OCT 1 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 AM CDT FOR OKFUSKEE COUNTY... AT 934 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 3 MILES SOUTHWEST OF WELTY... MOVING NORTHEAST AT 50 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3557 9657 3552 9639 3565 9631 3565 9652 $$
000 WWUS54 KTSA 011459 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 959 AM CDT SAT OCT 1 2005 OKC107-011509- /O.EXP.KTSA.SV.W.0350.000000T0000Z-051001T1500Z/ OKFUSKEE OK- 959 AM CDT SAT OCT 1 2005 ...THE SEVERE THUNDERSTORM WARNING FOR OKFUSKEE COUNTY EXPIRES AT 1000 AM CDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. THE PUBLIC REPORTED QUARTER SIZED HAIL 3 MILES WEST OF WELTY EARLIER WITH THIS STORM. HEAVY RAIN WILL STILL BE POSSIBLE ACROSS OKFUSKEE COUNTY THROUGH 10:15 AM CDT. LAT...LON 3557 9657 3552 9639 3565 9631 3565 9652 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 1, 9:10 AM CDT, 13 minutes earlier.
Area forecast discussion, Oct 1, 9:10 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 910 AM CDT SAT OCT 1 2005 .DISCUSSION... WILL SEND UPDATED ZONES PACKAGE TO RAISE POPS ACROSS AREAS ALONG AND NORTH OF INTERSTATE 44 FOR THE AFTERNOON. UPPER LOW PER 12Z GUIDANCE SHOWS THE AFOREMENTIONED AREA STILL IN THE FAVORABLE ZONE WHERE STRONG LIFT WILL STILL BE IN PLACE. HAVE ALSO GONE AHEAD AND LOWERED MAX TEMPS IN THOSE AREAS THIS AFTERNOON WHERE RAIN AND AMPLE CLOUD COVER WILL HAMPER WARMING. SOUTHEAST PORTION OF THE FA LOOKS PRETTY GOOD FOR THIS AFTERNOON SO LITTLE CHANGE IN THE GOING FORECAST IS REQUIRED THERE. UPDATED ZFP/PFM/AFM OUT BY 1415Z. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 23 LONG TERM FORECASTER ID= 12
Hazardous weather outlook, Oct 1, 4:55 AM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
455 AM CDT SAT OCT 1 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
455 AM CDT SAT OCT 1 2005
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL
AS MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...LATE THIS AFTERNOON.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
DISCUSSION...
AN UPPER LEVEL LOW PRESSURE SYSTEM OVER NORTHWEST OKLAHOMA EARLY
THIS MORNING HAS RESULTED IN SCATTERED SHOWERS AND THUNDERSTORMS
THROUGH THE NIGHT. THIS ACTIVITY HAS ALSO BEEN AIDED BY A STRONG
LOW LEVEL JET. NO SEVERE WEATHER IS EXPECTED WITH THIS ACTIVITY
THIS MORNING...AND AS THE LOW LEVEL JET WEAKENS...THE SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DIMINISH.
THE UPPER LEVEL SYSTEM WILL BE MOVING TO THE NORTHEAST DURING THE
DAY...AND THE ATMOSPHERE IS EXPECTED TO BECOME INCREASINGLY
UNSTABLE BY LATER THIS AFTERNOON IF ENOUGH SUNSHINE RETURNS IN THE
WAKE OF THIS MORNINGS RAIN. IF THE ATMOSPHERE RECOVERS
SUFFICIENTLY...THERE WILL BE THE POTENTIAL FOR A FEW STORMS TO
BECOME SEVERE WITH THE PRIMARY THREAT BEING LARGE HAIL AND
DAMAGING WINDS. BY THIS EVENING INTO THE OVERNIGHT HOURS THE MAIN
THREAT WILL BE CONFINED MORE TO THE NORTHERN PART OF THE AREA
CLOSER TO THE UPPER SYSTEM.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A FEW LINGERING SHOWERS AND THUNDERSTORMS MAY CONTINUE EARLY
SUNDAY IN THE FAR NORTHEAST PART OF THE AREA AS THE UPPER SYSTEM
LIFTS OUT OF THE REGION. THE NEXT CHANCE OF SHOWERS AND
THUNDERSTORMS WILL THEN DEVELOP BY LATE TUESDAY INTO WEDNESDAY AS
ANOTHER STRONG COLD FRONT MOVES INTO THE AREA.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Oct 1, 6:25 AM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
625 AM CDT SAT OCT 1 2005
OKZ049-073-011215-
PITTSBURG OK-PUSHMATAHA OK-
625 AM CDT SAT OCT 1 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 AM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
PITTSBURG AND PUSHMATAHA
AT 625 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES SOUTHWEST OF ASHLAND TO 27 MILES
SOUTHWEST OF KIOWA...MOVING NORTHEAST AT 40 MPH.
A LARGE PORTION OF PITTSBURG AND PUSHMATAHA COUNTIES WILL BE AFFECTED
BY THESE STORMS THROUGH 715 AM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH.Special weather statement, Oct 1, 7:02 AM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
702 AM CDT SAT OCT 1 2005
OKZ074-075-011245-
HASKELL OK-LATIMER OK-
702 AM CDT SAT OCT 1 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 AM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
HASKELL AND LATIMER
AT 702 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 13 MILES NORTHWEST OF GOWEN TO 7 MILES SOUTHWEST
OF HIGGINS...MOVING NORTHEAST AT 40 MPH.
A LARGE PORTION OF HASKELL AND LATIMER COUNTIES WILL BE AFFECTED BY
THESE STORMS THROUGH 745 AM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Oct 1, 9:14 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
914 AM CDT SAT OCT 1 2005
OKZ065-011445-
OKFUSKEE OK-
914 AM CDT SAT OCT 1 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 AM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 914 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13
MILES SOUTH OF PADEN...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...CASTLE...PADEN...BOLEY
AND MASON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 9:33 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 27 min |
| Oct 1, 10:58 AM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 32 min |
| Oct 1, 3:48 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 27 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.